MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION PRECISION SPECTRA; SPINAL CORD STIMULATOR

BOSTON SCIENTIFIC NEUROMODULATION PRECISION SPECTRA; SPINAL CORD STIMULATOR
Model Number SC-4108
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 04/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: model # sc-5132 serial # (b)(4) description: precision spectra external trial stimulator model # sc-3138-55 serial # (b)(4) and 20232525 description: scs phiii ext 55cm.
 
Event or Problem Description
A report was received that the trial patient felt a high burning sensation on the lead extension and the external trial stimulator (ets), and they felt hot.It was noted that the ets was inside the patient¿s belt.The patient immediately turned the stimulation off.It was reported that the or cable had a black mark on one of the extensions similar to a scorch.
 
Additional Manufacturer Narrative
Additional was received: ets model # sc-5132z model # sc-3138-55 serial # (b)(4) lot# 19991387 description: scs phiii ext 55cm model # sc-3138-55 serial # (b)(4) lot # 20232525 description: scs phiii ext 55cm ipg sc-5132 sn (b)(4): since the associated leads were missing distal tips, the ets was investigated with known good test leads.Impedance measurements were within the expected range.The monitored stimulation on an oscilloscope found that the outputs were consistent and amplitude/pulse widths were verified to be correct on all the electrodes.The ets passed all the required tests performed and revealed no anomalies.Sc-3138-55 sn (b)(4) the distal tip was cut off and missing.X-ray inspection on the remaining lead body found no cable breakage.Damage to the device was similar to the typical explant damage and was not considered a failure.Or cable sc-4108 lot# 20284149 ((b)(4)): the device passed all required tests performed and revealed no anomalies.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Sc-3138-55, sn (b)(4): the lead extensions were analyzed and the complaint of the lead extension being scorched was not confirmed.The distal tip was cut off and missing.Visual inspection did not reveal any burn marks.X-ray inspection on the remaining lead body found no cable breakage.Damage to the device was similar to the typical explant damage and was not considered a failure.
 
Event or Problem Description

Brand Name
PRECISION SPECTRA
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key6539156
Report Number3006630150-2017-01669
Device Sequence Number119267
Product Code LGW
UDI-Device Identifier08714729821533
UDI-Public(01)08714729821533(17)190214(10)20284149
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/14/2019
Device Model NumberSC-4108
Device Lot Number20284149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Initial Date Received by Manufacturer 04/11/2017
Supplement Date Received by ManufacturerNot provided
07/11/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date06/20/2017
07/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;